Posted by sukarno on April 15, 2005, at 20:54:11
In reply to Re: Panic » sukarno, posted by ed_uk on April 15, 2005, at 9:43:29
Hi Ed! :-)
Wow, thanks for the information. I really appreciate that.
I wonder though, is it safe for Dave to take amineptine, a TCA, with selegiline, an MAO-b inhibitor? In doses over 10mg/day, selegiline has been shown to also inhibit MAO-a and patients have experienced hypertensive crisis.
I've read that TCAs are contraindicated with MAO inhibitors. I know that my Stablon package insert says it is.
Have you heard of Parlodel? We have that here. What's your opinion of that drug?
Do you have panic disorder? I've been wondering why several people, including myself, with this disorder often experience ADD-like symptoms even prior to being started on medication. 18 months before my first panic attacks, my grades began to suffer and I remember taking caffeine pills to help restore my concentration.
One of the good things about benzos I can say is that they are good for filtering out lots of background "noise" so you can concentrate more on the task at hand. If I'm walking through a shopping mall unmedicated, I will feel quite anxious and be distracted by my anxiety. Under the influence of Xanax or Valium I'll feel almost "normal" and be able to concentrate more, but usually only on one task at a time.
I suppose the stimulants such as amineptine and amphetamine could enable you to do multiple tasks?
I had read a study recently that suggested that benzos might be of use in the elderly, since they can filter out the "noise" because as we age our brains are less and less able to filter out various auditory stimuli, etc.
Overall though if I had to take any drug, I would prefer stimulants or "smart drugs". I don't feel that any CNS depressant would be good for intellect.
About the nortriptyline, since it is can inhibit the reuptake of serotonin, would that conflict with tianpetine, since it does the opposite? (accelerates/enhances the reuptake of serotonin)
I'll ask a doctor about the supply of amineptine here and see if it is still being produced locally or not. :)
What do you think of the risks of amineptine with regards to hepatotoxicity? It has been said that there is a genetic susceptibility to hepatotoxicity with that drug. Some study mentioned rapid vs. slow metabolisers, and talked about giving dextromethorphan as you suggested to try to predict if it would be dangerous or not to take amineptine.
If I am indeed a slow metaboliser, does that put me at increased or decreased risk for hepatotoxicity from amineptine?
What frightens me, is the study which revealed that tianeptine is reduced to the same reactive metabolites as amineptine and there are cases of hepatitis and liver damage associated with this drug too.
I guess is my eyes and/or skin start turning yellow or I start becoming nauseated or develop a rash, I'll surely stop taking it just to be safe and in the meantime have a LFT.
I'll be emailing you with what I find out about the amineptine. I think it would be disallowed on Dr. Bob's website to post any source information here. hehheh.
Have a good day! :-)